Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 47, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 15, 2000, 5:28 PM CDT for King County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 15, 2000, 5:28 PM CDT (22:28 UTC)
- Expired
- Apr 15, 2000, 6:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County King County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 3:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
225
WUUS54 KLUB 152229
SVRLBB
TXC269-152300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
528 PM CDT SAT APR 15 2000
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEAST KING COUNTY IN TEXAS
* UNTIL 600 PM CDT
* AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
GOLFBALLS OVER NORTH CENTRAL KING COUNTY...OR ABOUT 11 MILES
NORTHEAST OF GUTHRIE...MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
RURAL AREAS OF NORTHEASTERN KING COUNTY...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.
LAT...LON 3375 10032 3362 10017 3367 10000 3383 10001
3382 10021What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 1:30 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 15, 1:30 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 130 PM CDT SAT APR 15 2000 18Z COLD FRONT ARCS FROM SOUTH OF DALHART TO NEAR AMARILLO TO NORTH OF GAGE. SURFACE LOW JUST NORTH OF LUBBOCK WITH TRAILING DRYLINE. WILL WATCH FOR CONVECTIVE INITIATION ALONG THE DRYLINE THIS AFTERNOON, AS WELL AS SOME HIGH BASED PRECIP FROM THE WEST. 1ST PERIOD POPS WILL DEPEND ON HOW THINGS LOOK AT 4 PM. SHORT WAVE TROF MOVES EAST TONIGHT LEADING TO DEVELOPMENT OF A RIDGE OVER THE AREA SUNDAY AND MONDAY. BELIEVE A SIGNIFICANT EML WILL SPREAD ACROSS THE AREA MONDAY THROUGH TUESDAY LEADING TO ENOUGH INHIBITION TO PRECLUDE INITIATION OF STORMS THROUGH THE EXTENDED. PRELIMINARY: FRIONA/TULIA 43/79/48/90 0000 CHILDRESS 53/78/54/93 1000 BROWNFIELD/LUBBOCK 48/84/53/93 0000 ASPERMONT 55/84/57/92 1000 .LBB...NONE.
In the hours before
Special weather statement, Apr 15, 3:33 PM CDT, 1 hour 55 minutes before
TXZ025-026-031-032-036>038-042>044-160300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 333 PM CDT SAT APR 15 2000 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 168 FOR PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTHERN PLAINS AND THE LOW ROLLING PLAINS UNTIL 10 PM TONIGHT. COUNTIES INCLUDED IN THE WATCH AREA: CHILDRESS...COTTLE...CROSBY...DICKENS...GARZA...HALL... KENT...KING...MOTLEY...STONEWALL... REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO...TV...OR YOUR LOCAL NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS. TAYLOR
Local storm report, Apr 15, 4:42 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
442 PM CDT SAT APR 15 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 10 N CHILDRESS TX 1 INCH HAIL
04/15/00 CHILDRESS QUARTER SIZE HAIL REPORTED
ON HIGHWAY 62 AT THE RED
RIVER BRIDGE NORTH OF
CHILDRESSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 4:08 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 52 min |
| Apr 15, 5:14 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.